Loading ...
Sorry, an error occurred while loading the content.

Bob-just diagnosed 3 weeks ago with left-side cardiomyopathy

Expand Messages
  • Judy
    Hi, my precious 10-year-old boy, Bob, was doing fine-very active and full of the dickens. Three weeks ago, he jumped up on the couch by me and was breathing
    Message 1 of 4 , Mar 9, 2013
    • 0 Attachment
      Hi, my precious 10-year-old boy, Bob, was doing fine-very active and full of the dickens. Three weeks ago, he jumped up on the couch by me and was breathing very heavily. Other than his breathing he seemed okay. I took him into the vet and was told he had heart failure. He stayed at the hospital overnight on Lasix.
      They sent him home with instructions to be on 20 mg of Lasix and 2.5 mg of Enalapril once daily, plus 250 mg of Taurine added to his food daily.
      He seemed better except that he had no energy whatsoever. He ate, drank and slept.
      Last weekend, he started breathing heavily again, so I took him to the emergency vet. They told me to give me another Lasix at night, which I did.
      I took him back to the regular vet, and he basically said to just give him 20 mg at night if his breathing was heavy.
      To me now it always seems like he is breathing harder than normal. I can't quit watching him and wondering if he is okay or not. He certainly has no energy. He's been sleeping on my pillow, and he didn't get up at all last night. I had the doctor check his kidneys last week, and he said all was fine.
      I just don't know what to do. Do they ever adjust to the medication and start acting anything like they used to? This came on so suddenly, and I just don't know what is normal and what isn't.
      Please give me some insight as to how this affected your cats. I can't stand the thought that this will be how he is from now on.....I miss my buddy, and I don't want him to be suffering, but I just don't know if he is or not.
      thank you
    • tourtaney
      Hi Judy, This is pretty much the same problem that I am having with my Maggie. She was diagnosed on Dec. 1st with Restrictive Cardiomyopathy (RCM). I took
      Message 2 of 4 , Mar 9, 2013
      • 0 Attachment
        Hi Judy,

        This is pretty much the same problem that I am having with my Maggie. She was diagnosed on Dec. 1st with Restrictive Cardiomyopathy (RCM). I took her in to the vet thinking it was her asthma because she was breathing fast and had been coughing alot. The vet did an xray and found the chest full of fluids and she heard a 3/6 heart murmurr. Maggie has never had a murmur before and I take her in yearly. She had an echo and they drained the fluids from her chest and gave her in injection of lasix. She was sent home and has been on 2.5mg benazepril and 12.5mg lasix 2x/day. Her breathing was still rapid and her breaths per minute have not dropped below 60/minute.

        At a one month recheck exam, an xray was done and showed small amount of fluid but definitely an improvement. At 2 1/2 months, her murmurr sounded like a 3.5/6, her heart rate has increased and another xray showed more fluids, no where near the 100ml that were drained at first, but it proved that she's not totally responding and fluids will reach that level again...

        She eats, drinks, sleeps and even at times, plays... but she does sleep most of the time. I watch her like a hawk. Her breathing is fast, sometimes heavy and sometimes scary. Just when I think that I can't let her suffer, she seems to perk up and have a good day. I'm just scared that the bad days are starting to outweigh the good.

        We recently started her on Vetmedin. My theory is, if the Vetmedin helps the heart funtion better, the blood will flow easier, the fluids won't leak and she'll have less buildup. I'm thinking it's our last hope. Fluids or not, I think her bad heart is causing her to breath so fast..

        Sorry to not have better news, but maybe there is someone that can help us both!

        Courtney & Maggie
      • Laurie Stead
        Hi Judy, I know it s scary but hang in there. It does get easier once your boy stabilizes. Has an ultrasound been done?  Bob needs to see a cardiologist to
        Message 3 of 4 , Mar 9, 2013
        • 0 Attachment
          Hi Judy,

          I know it's scary but hang in there. It does get easier once your boy stabilizes.

          Has an ultrasound been done?  Bob needs to see a cardiologist to have the best chance.  A vet is not knowledgeable enough to prescribe the best treatment for heart disease.
          Sounds like he will need a change in his lasix dose and other heart meds added.

          Laurie





          ________________________________
          From: Judy <judy.wood@...>
          To: feline-heart@yahoogroups.com
          Sent: Saturday, March 9, 2013 3:11 PM
          Subject: [FH] Bob-just diagnosed 3 weeks ago with left-side cardiomyopathy


           
          Hi, my precious 10-year-old boy, Bob, was doing fine-very active and full of the dickens. Three weeks ago, he jumped up on the couch by me and was breathing very heavily. Other than his breathing he seemed okay. I took him into the vet and was told he had heart failure. He stayed at the hospital overnight on Lasix.
          They sent him home with instructions to be on 20 mg of Lasix and 2.5 mg of Enalapril once daily, plus 250 mg of Taurine added to his food daily.
          He seemed better except that he had no energy whatsoever. He ate, drank and slept.
          Last weekend, he started breathing heavily again, so I took him to the emergency vet. They told me to give me another Lasix at night, which I did.
          I took him back to the regular vet, and he basically said to just give him 20 mg at night if his breathing was heavy.
          To me now it always seems like he is breathing harder than normal. I can't quit watching him and wondering if he is okay or not. He certainly has no energy. He's been sleeping on my pillow, and he didn't get up at all last night. I had the doctor check his kidneys last week, and he said all was fine.
          I just don't know what to do. Do they ever adjust to the medication and start acting anything like they used to? This came on so suddenly, and I just don't know what is normal and what isn't.
          Please give me some insight as to how this affected your cats. I can't stand the thought that this will be how he is from now on.....I miss my buddy, and I don't want him to be suffering, but I just don't know if he is or not.
          thank you

          [Non-text portions of this message have been removed]
        • elfinmyst
          Hi Bob needs to see a cardiologist urgently for a heart ultrasound. A cardiologist would be able to see exactly what is wrong with the heart and provide the
          Message 4 of 4 , Mar 11, 2013
          • 0 Attachment
            Hi

            Bob needs to see a cardiologist urgently for a heart ultrasound. A
            cardiologist would be able to see exactly what is wrong with the heart and provide
            the correct medication. He may need more drugs such as vetmedin or
            atenolol. Lasix lasts for about 8 hours, so once a day wouldn't be controlling his
            fluids. He may need a second diuretic.

            I would ask for an immediate appointment as an emergency referral to the
            cardiologist.

            Lyn

            _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

            [Non-text portions of this message have been removed]
          Your message has been successfully submitted and would be delivered to recipients shortly.